Q. I'm a 39 year old mother and grandmother. 4 years ago I was told that I was bipolar. And 2 years ago they told me I have borderline personality disorder. for years I was addicted to drugs and alcohol. But I have been clean and sober for almost 4 years. I'm now taking lithium 300 mg three times a day. Depakote 250 mg three times a day. And Remeron 45 mg once a day. they seem to be working, but in the middle of the day I start to shake. I forget things all the time. and get real nervous when my grandson's starts to cry. Some days I feel as if I'm losing my mind. I'm working with a doctor but I only see him every three months. mental health care isn't very good if you don't have a lot of money. so any thing you could help me with would be so appreciate
A. Lithium and Depakote are both notorious for causing shakes. Sometimes you can get rid of the shakes by taking Inderal (propranolol) as 60 or 80 mg of sustained release medication in the morning. Alternatively, you can see about changing to something other than lithium or Depakote for control of your symptoms. Go over it with your doctor.